Alert archive / South Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 175, NWS Charleston, SC

July 13, 2011Berkeley County, Charleston County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Jul 13, 2011, 9:16 PM EDT for Berkeley County, Charleston County, South Carolina. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 13, 2011, 9:16 PM EDT (01:16 UTC)
Expired
Jul 13, 2011, 9:51 PM EDT
In force
35 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Berkeley County, SC, Charleston County, SC

The radar

The Wilmington radar (KLTX), 148 km from the middle of the area, began a volume at 01:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 1.3 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2011-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4336 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2011-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4336 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
1213 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
81 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

116 
WUUS52 KCHS 140116
SVRCHS
SCC015-019-140215-
/O.NEW.KCHS.SV.W.0175.110714T0116Z-110714T0215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
916 PM EDT WED JUL 13 2011

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA...
  NORTHEASTERN CHARLESTON COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 1015 PM EDT

* AT 916 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERE THUNDERSTORMS...ALONG A LINE EXTENDING FROM SANTEE COASTAL
  RESERVE TO AWENDAW...MOVING EAST AT 10 MPH.

  PREPARE NOW FOR THE FOLLOWING HAZARDS...
  DAMAGING WINDS IN EXCESS OF 60 MPH...
  HAIL UP TO QUARTER SIZE...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  HAMPTON PLANTATION STATE PARK...GARRIS LANDING...AWENDAW...SANTEE
  COASTAL RESERVE...PRICE INLET...MCCLELLANVILLE...BULL ISLAND...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.

&&

LAT...LON 3308 7933 3300 7936 3299 7950 3303 7953
      3298 7955 3300 7954 3301 7957 3294 7961
      3294 7957 3297 7957 3297 7955 3291 7956
      3287 7965 3304 7983 3324 7948 3316 7935
      3314 7926
TIME...MOT...LOC 0116Z 288DEG 11KT 3319 7937 3305 7965

$$
2 follow-up statements
361 
WWUS52 KCHS 140132
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
932 PM EDT WED JUL 13 2011

SCC015-019-140215-
/O.CON.KCHS.SV.W.0175.000000T0000Z-110714T0215Z/
CHARLESTON SC-BERKELEY SC-
932 PM EDT WED JUL 13 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT
FOR EAST CENTRAL BERKELEY AND NORTHEASTERN CHARLESTON COUNTIES...

AT 932 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM SANTEE COASTAL RESERVE TO 
AWENDAW...MOVING EAST AT 15 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS... AVOID OPEN SPACES AND REMAIN LOW...KEEPING YOUR DISTANCE
FROM TALL OBJECTS SUCH AS TREES AND UTILITY POLES. IF INDOORS...STAY
AWAY FROM WINDOWS AND PLUMBING. ELECTRICAL APPLIANCES SHOULD BE
UNPLUGGED UNTIL THE THUNDERSTORM IS NO LONGER A THREAT.

TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.

&&

LAT...LON 3308 7933 3300 7936 3299 7950 3303 7953
      3298 7955 3300 7954 3301 7957 3294 7961
      3294 7957 3297 7957 3297 7955 3291 7956
      3287 7965 3304 7983 3324 7948 3316 7935
      3314 7926
TIME...MOT...LOC 0132Z 288DEG 11KT 3316 7932 3302 7960

$$
270 
WWUS52 KCHS 140151
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
951 PM EDT WED JUL 13 2011

SCC015-019-140201-
/O.CAN.KCHS.SV.W.0175.000000T0000Z-110714T0215Z/
CHARLESTON SC-BERKELEY SC-
951 PM EDT WED JUL 13 2011

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL BERKELEY AND
NORTHEASTERN CHARLESTON COUNTIES HAS BEEN CANCELLED...

AT 951 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM THAT PROMPTED
THE WARNING HAD WEAKENED...THUS THE WARNING HAS BEEN CANCELED.

ALTHOUGH THE IMMEDIATE THREAT FOR DAMAGING WINDS AND LARGE HAIL HAS
ENDED...THUNDERSTORMS ARE STILL PRODUCING FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES. THE SAFEST COURSE OF ACTION IS TO REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.

TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.

LAT...LON 3308 7933 3300 7936 3299 7950 3303 7953
      3298 7955 3300 7954 3301 7957 3294 7961
      3294 7957 3297 7957 3297 7955 3291 7956
      3287 7965 3304 7983 3324 7948 3316 7935
      3314 7926
TIME...MOT...LOC 0151Z 288DEG 11KT 3313 7926 3300 7954

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 8:27 PM EDT, 49 minutes earlier.

Area forecast discussion, Jul 13, 8:27 PM EDT, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
827 PM EDT WED JUL 13 2011

.SYNOPSIS...
HIGH PRESSURE WILL HOLD IN PLACE OVER THE SOUTHEAST STATES
TONIGHT. A COLD FRONT WILL SLOWLY PUSH SOUTHWARD THROUGH THE LOCAL
AREA THURSDAY THROUGH SATURDAY...BEFORE DISSIPATING BY EARLY NEXT
WEEK. HIGH PRESSURE IS THEN EXPECTED TO BECOME MORE DOMINANT BY
THE MIDDLE OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
ALTHOUGH LATEST OBSERVATIONS STILL INDICATING VERY WARM AND HUMID
CONDITIONS EARLY THIS EVENING...HEAT INDICES HAVE GENERALLY FALLEN
BELOW WARNING AND ADVISORY LEVELS. THEREFORE...HAVE DROPPED THE
HEAT ADVISORY AND EXCESSIVE HEAT WARNING.

LATEST RADAR TRENDS SHOW ISOLATED CONVECTION RE-FIRING AROUND THE
CHARLESTON TRI-COUNTY AREA AS OUTFLOW BOUNDARIES FROM DISSIPATED
CONVECTION OVER THE UPSTATE MOVE BACK SOUTHEAST ACROSS THE REGION.
HAVE LEFT MENTION OF ISOLATED TO POSSIBLY SEVERE STORMS THROUGH
THE NEXT FEW HOURS IN THE HWO.

OTHERWISE...EXPECT CONVECTION TO DISSIPATE LATER THIS EVENING
ACROSS THE REGION. SHOULD BE A VERY WARM NIGHT WITH SOME
LOCATIONS...ESPECIALLY NEAR THE COAST STRUGGLING TO FALL BELOW 80
DEGS. HAVE NUDGED MINS UP A DEG OR TWO FOR TONIGHT.

MODELS INDICATING THAT A WEAK SURFACE COLD FRONT WILL FALL INTO
THE EXISTING SURFACE TROUGH CURRENTLY OVER THE REGION TOWARD
SUNRISE THURSDAY. HAVE TWEAKED WINDS A TAD TO F0LLOW CLOSER TO
LATEST MODEL TRENDS WITH WINDS.

FINALLY...HAVE KEPT PATCHY SMOKE FOR NOW OVER THE COASTAL WATERS
AND COASTAL COUNTIES THROUGH THIS EVENING. HAVE NOT SEEN ANY
RECENT OBSERVATIONS OF ANY VSBYS UNDER 6SM DUE TO SMOKE. MAY BE
ABLE TO REMOVE IT FROM THE FORECAST ON THE LATE EVENING UPDATE.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
THE FORECAST AREA WILL REMAIN UNDER A DEEP MOISTURE AXIS AS A
SURFACE FRONTAL BOUNDARY SLOWLY MEANDERS SOUTHWARD THROUGH THE
REGION. THE COMBINATION OF DEEP TROPICAL MOISTURE...THE SURFACE
FRONTAL BOUNDARY...AFTERNOON SEA BREEZE...AND UPPER LEVEL TROUGHING
SHOULD RESULT IN SCATTERED TO NUMEROUS SHOWER/THUNDERSTORM ACTIVITY
THROUGH THE PERIOD.

THE HOTTEST DAY DURING THIS TIME PERIOD WILL BE THURSDAY...WITH
HIGHS LIKELY TOPPING OUT IN THE LOW TO MID 90S...GENERALLY WARMEST
ACROSS SOUTHEAST GEORGIA WHICH SHOULD BE SOUTH OF THE STALLED OUT
FRONT. TEMPERATURES WILL BE HIGHLY DEPENDENT ON CLOUD COVER THOUGH
AND CONFIDENCE IN THE TEMPERATURE FORECAST IS LOWER THAN NORMAL.
ANOTHER HEAT ADVISORY WILL LIKELY BE NEEDED FOR AT LEAST SOUTHEAST
GEORGIA...WITH HEAT INDICES LIKELY TOPPING OUT AROUND 105 DEGREES
NORTH AND 110 DEGREES SOUTH. IN ADDITION TO THE HEAT ON
THURSDAY...STRONG INSTABILITY AND SOME LINGERING MID-LEVEL DRY AIR
WILL LIKELY RESULT IN STRONG TO SEVERE THUNDERSTORMS WITH DAMAGING
WINDS THE MAIN HAZARD. WILL CONTINUE MENTION OF BOTH THE HEAT AND
SEVERE POTENTIAL IN THE HAZARDOUS WEATHER OUTLOOK.

COOLER TEMPERATURES ARE EXPECTED DUE TO INCREASED CLOUD COVER AND
SHOWER/THUNDERSTORM COVERAGE FRIDAY AND SATURDAY...WITH HIGHS IN THE
UPPER 80S TO AROUND 90...AND LOWS IN THE LOWER TO MIDDLE 70S.
SAVANNAH MAY SEE AN END TO ITS STREAK OF 90 DEGREE OR GREATER DAYS.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
MEDIUM RANGE GUIDANCE IS IN FAIRLY GOOD AGREEMENT THROUGH THE LONG
TERM PERIODS...INDICATING THAT DEEP LAYER RIDGING WILL BUILD OFF TO
THE NORTH OF THE FORECAST AREA SUNDAY THROUGH THE MIDDLE OF NEXT
WEEK. AS A RESULT...THIS SHOULD ALLOW FOR THE DEEP TROPICAL MOISTURE
TO SHIFT SOUTH OF THE LOCAL AREA...WITH A MORE TYPICAL SUMMERTIME
PATTERN BUILDING BACK INTO THE LOCAL AREA BY THE EARLY TO MIDDLE
PART OF NEXT WEEK. MODEL SOLUTIONS CONTINUE TO SHOW THE POTENTIAL
FOR LOW PRESSURE DEVELOPMENT OFF THE SOUTHEAST COAST...BUT ARE NOT
NEARLY AS AGGRESSIVE WITH THE DEVELOPMENT AS PREVIOUS MODEL CYCLES
HAVE INDICATED...LIKELY A RESULT OF THE STRONGER DEEP LAYER RIDGE
NOW PROGGED TO BUILD TO THE NORTH OF THE LOCAL AREA.
NEVERTHELESS...GIVEN THE WARM SEA SURFACE TEMPERATURES OFF OUR
COAST...WE WILL NEED TO MONITOR THE SITUATION CLOSELY FOR ANY
POTENTIAL DEVELOPMENT.

AS FOR FORECAST DETAILS...WILL KEEP SCATTERED SHOWERS/THUNDERSTORMS
IN THE FORECAST SUNDAY AND MONDAY AS THE DEEP TROPICAL MOISTURE
REGIME SLOWLY PUSHES FURTHER SOUTHWARD. MORE TYPICAL ISOLATED
SHOWER/THUNDERSTORM COVERAGE IS EXPECTED TO RETURN FOR TUESDAY AND
WEDNESDAY.

TEMPERATURES ARE EXPECTED TO RUN NEAR OR SLIGHTLY BELOW NORMAL
SUNDAY AND MONDAY...BEFORE MODERATING TO NEAR OR SLIGHTLY ABOVE
NORMAL LEVELS TUESDAY AND WEDNESDAY.

&&

.AVIATION /00Z THURSDAY THROUGH MONDAY/...
RECENT RADAR TRENDS SHOW ISOLATED THUNDERSTORM DEVELOPING AGAIN
AND THEY MAY IMPACT KCHS THROUGH 02Z. COULD SEE BRIEF MVFR/IFR
CONDITIONS FOR KCHS AND WILL CONTINUE TO MONITOR FOR ANY UPDATES.
OTHERWISE...EXPECT VFR CONDITIONS REST OF TONIGHT FOR BOTH SITES.
THERE HAS BEEN SOME PATCHY SMOKE AROUND...BUT NOT EXPECTING VSBYS
TO BE REDUCED MUCH LOWER THAN 5 OR 6 SM THROUGH THIS EVENING.

THUNDERSTORMS WILL AGAIN DEVELOP THURSDAY...BUT DEFERRED MENTION
OF CBS UNTIL AFTER 18Z.

EXTENDED AVIATION OUTLOOK...SHOWER AND THUNDERSTORM ACTIVITY IS
EXPECTED TO BE HIGHER THAN NORMAL THROUGH SATURDAY AS A COLD FRONT
SLOWLY MEANDERS THROUGH THE REGION. AS A RESULT...TEMPORARY
REDUCTIONS TO CIGS AND VSBYS ARE EXPECTED TO IMPACT THE TERMINALS.
MORE TYPICAL AFTERNOON/EVENING SHOWER AND THUNDERSTORM COVERAGE IS
EXPECTED SUNDAY AND MONDAY...WITH MORE ISOLATED REDUCTIONS TO CIGS
AND VSBYS ANTICIPATED.

&&

.MARINE...
THERE MAY BE SOME PATCHY SMOKE THROUGH AT LEAST THIS EVENING...BUT
NOT EXPECTING VISIBILITIES TO GO BELOW 3 TO 4SM. WINDS WILL LIKELY
STAY AROUND 15 KTS THROUGH THIS EVENING...THEN FALL BACK INTO THE
10-15 KT RANGE LATER TONIGHT. SEAS GENERALLY3 FT OR LESS.

THURSDAY THROUGH MONDAY...A COLD FRONT WILL MOVE INTO THE WATERS
ON THURSDAY AND LINGER NEAR THE MARINE AREA THROUGH EARLY NEXT
WEEK. MODEL GUIDANCE CONTINUES TO INDICATE THE POTENTIAL FOR LOW
PRESSURE DEVELOPMENT OFF THE SOUTHEAST COAST LATE IN THE WEEKEND
AND EARLY NEXT WEEK...WHICH COULD RESULT IN HIGHER WINDS AND SEAS
THAN CURRENTLY ANTICIPATED. WINDS AND SEAS ARE EXPECTED TO REMAIN
BELOW ADVISORY LEVELS THURSDAY THROUGH SATURDAY. DEPENDING ON THE
STRENGTH AND TRACK OF ANY AREA OF LOW PRESSURE THAT MANAGES TO
DEVELOP LATE IN THE WEEKEND INTO EARLY NEXT WEEK...SMALL CRAFT
CONDITIONS MAY IMPACT PORTIONS OF THE WATERS.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&
Hazardous weather outlook, Jul 13, 8:08 PM EDT, 1 hour 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
808 PM EDT WED JUL 13 2011

SCZ040-042>045-049-050-150015-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
COASTAL COLLETON-CHARLESTON-
808 PM EDT WED JUL 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

...ISOLATED STRONG TO SEVERE THUNDERSTORMS POSSIBLE THIS EVENING...

STRONG TO SEVERE THUNDERSTORMS...THROUGH 10 PM THIS EVENING
ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE. THE
MAIN THREAT FROM ANY STRONG TO SEVERE THUNDERSTORMS WILL BE
DAMAGING WIND GUSTS OF 50 TO 60 MPH AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

AMZ330-350-352-354-370-374-GAZ087-088-099>101-114>119-137>141-SCZ047-
048-051-052-150015-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SOUTH SANTEE RIVER SC TO SAVANNAH GA EXTENDING FROM
20 NM TO 40 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
INLAND JASPER-BEAUFORT-COASTAL JASPER-TIDAL BERKELEY-
808 PM EDT WED JUL 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 13, 5:53 PM EDT, 3 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
553 PM EDT WED JUL 13 2011

SCZ044-045-050-052-132230-
CHARLESTON-DORCHESTER-INLAND BERKELEY-TIDAL BERKELEY-
553 PM EDT WED JUL 13 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER...
CHARLESTON AND BERKELEY COUNTIES THROUGH 630 PM EDT...

AT 552 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR I-26/I-526 INTERCHANGE...MOVING EAST AT 5
MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ARCHDALE...CHARLES TOWNE LANDING...CHARLESTON AIRPORT...DON HOLT
BRIDGE...HANAHAN...I-26/I-526 INTERCHANGE...MAGNOLIA GARDENS...
MIDDLETON PLACE...NAVAL WEAPONS STATION CHARLESTON...NORTH
CHARLESTON...SHADOWMOSS AND WEST ASHLEY...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 55 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. SEEK SHELTER INSIDE AN ENCLOSED BUILDING.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3299 7993 3275 7995 3279 8015 3297 8013
TIME...MOT...LOC 2153Z 277DEG 5KT 3287 8004
Special weather statement, Jul 13, 8:16 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
816 PM EDT WED JUL 13 2011

SCZ045-052-140100-
INLAND BERKELEY-TIDAL BERKELEY-
816 PM EDT WED JUL 13 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BERKELEY COUNTY
THROUGH 900 PM EDT...

AT 816 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM OLD CORDESVILLE TO
SAINT JOHNS...MOVING EAST AT 15 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
HUGER...MONCKS CORNER AND OLD SANTEE CANAL STATE PARK...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
DIME SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. SEEK SHELTER INSIDE AN ENCLOSED BUILDING.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3319 7955 3295 7992 3310 8023 3331 7988
TIME...MOT...LOC 0016Z 292DEG 12KT 3322 7987 3311 8006
Special weather statement, Jul 13, 8:33 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
833 PM EDT WED JUL 13 2011

SCZ050-140115-
CHARLESTON-
833 PM EDT WED JUL 13 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON COUNTY
THROUGH 915 PM EDT...

AT 833 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR LADSON...MOVING SOUTHEAST AT 10 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
CHARLESTON AIRPORT...I-26/I-526 INTERCHANGE...LADSON...MAGNOLIA
GARDENS AND SHADOWMOSS...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
DIME SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. SEEK SHELTER INSIDE AN ENCLOSED BUILDING.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3288 7997 3282 8009 3289 8013 3289 8009
      3293 8008 3298 8013 3298 8011 3300 8013
      3299 8015 3301 8018 3302 8017 3302 8015
      3299 8011 3298 8004 3290 8001 3291 7996
TIME...MOT...LOC 0033Z 330DEG 10KT 3305 8009
Local storm report, Jul 13, 8:54 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
854 PM EDT WED JUL 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 PM     HAIL             1 SE CROWFIELD PLANTATI 33.01N  80.06W
07/13/2011  E1.00 INCH       BERKELEY           SC   TRAINED SPOTTER

            QUARTER-SIZED HAIL REPORTED IN CROWFIELD PLANTATION

&&

EVENT NUMBER CHS1100660

JWG
Local storm report, Jul 13, 8:58 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
858 PM EDT WED JUL 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0846 PM     HAIL             COLLEGE PARK            33.02N  80.10W
07/13/2011  E0.70 INCH       BERKELEY           SC   PUBLIC

            THE PUBLIC REPORTED DIME SIZE HAIL ON COLLEGE PARK
            ROAD.

&&

EVENT NUMBER CHS1100661

DPB
Local storm report, Jul 13, 9:16 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
916 PM EDT WED JUL 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0846 PM     TSTM WND DMG     7 ESE SAINT STEPHEN     33.35N  79.82W
07/13/2011                   BERKELEY           SC   FIRE DEPT/RESCUE

            A FIRE DEPARTMENT REPORTED A TREE AND SEVERAL LIMBS
            DOWN ON HIGHWAY 45 NEAR ALVIN SOUTH CAROLINA.

&&

EVENT NUMBER CHS1100662

DPB

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 8:16 PM EDTSpecial Weather StatementCHSBerkeley44 min
Jul 13, 8:33 PM EDTSpecial Weather StatementCHSCharleston42 min
Jul 13, 8:37 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston, Dorchester53 min
Jul 14, 3:24 AM EDTHeat AdvisoryCHSAllendale, Colleton, Hampton14 hr
Jul 14, 12:43 PM EDTSpecial Weather StatementCHSBeaufort32 min
Jul 14, 2:13 PM EDTSpecial Weather StatementCHSBeaufort47 min
Jul 14, 2:21 PM EDTSpecial Weather StatementCHSCharleston39 min
Jul 14, 2:36 PM EDTAreal Flood AdvisoryCHSBerkeley, Charleston3 hr
Jul 14, 2:41 PM EDTAreal Flood AdvisoryCHSBeaufort, Colleton2 hr
Jul 14, 2:53 PM EDTFlash Flood WarningCHSBerkeley, Charleston61 min
Jul 14, 3:26 PM EDTAreal Flood AdvisoryCHSCharleston, Colleton, Dorchester69 min
Jul 14, 4:32 PM EDTSpecial Weather StatementCHSDorchester28 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.